MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM; DRILL, BONE, POWERED
Model Number 317.78
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This information is unknown.Additional procodes: erl, hbe.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter phone number and email address are unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during an unknown surgery, the drill bit with stop was damaged.The drill broke due to misuse by the surgeon.The material stayed in the hospital but was flagged.Procedure outcome is unknown.There was no patient harm reported.This report is for a 1.5mm drill bit/mini qc with 8mm stop/44.5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device has not been returned and is not expected to be received for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in brazil as follows: it was reported that on (b)(6) 2018, during an unknown surgery, the drill bit with stop was damaged.The material stayed in the hospital but was flagged.The procedure was successfully completed with no reported surgical delay.There was no patient harm reported.This report is for a 1.5mm drill bit/mini qc with 8mm stop/44.5mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
The procedure was successfully completed with no reported surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7838484
Report Number8030965-2018-56117
Device Sequence Number1286826
Product Code DZI
UDI-Device Identifier10887587038728
UDI-Public(01)10887587038728
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.78
Device Catalogue Number317.780
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/03/2018
09/04/2018
12/12/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/04/2018
09/05/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1